Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 18, 2012, 4:00 PM EDT for Floyd County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 18, 2012, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Blacksburg, VA
County Floyd County, VA
The radar
The Roanoke radar (KFCX), 14 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WWUS81 KRNK 182000
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT WED JUL 18 2012
VAZ017-033-182030-
FLOYD VA-FRANKLIN VA-
400 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT FLOYD AND FRANKLIN COUNTIES...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
FLOYD...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENDICOTT AROUND 430 PM.
LAT...LON 3689 8033 3699 8024 3693 8007 3686 8019
3687 8025 3686 8027
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:51 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 18, 2:51 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 251 PM EDT WED JUL 18 2012 .SYNOPSIS... HIGH PRESSURE COVERED THE SOUTHEAST UNITED STATES. A COLD FRONT WILL PUSH SOUTH ACROSS THE REGION THURSDAY INTO FRIDAY. THIS WEEKEND THE FRONT REMAINS TO OUR SOUTH. && .NEAR TERM /THROUGH THURSDAY/... AS OF 105 PM EDT WEDNESDAY... HEAVY RAIN PRODUCING SLOW MOVING STORMS WILL CONTINUE THRU EARLY EVENING ACROSS THE AREA BUT ESPECIALLY ALONG AND WEST OF THE BLUE RIDGE. COVERAGE WILL BE GREATEST IN SE WV TO NW NC MTNS. AS FOR THE HEAT THIS AFTERNOON WILL SEE HEAT ADVY FOR AN HOUR OR TWO OVER BUCKINGHAM BUT BLOWOFF FROM STORMS TO THE WEST MAY EVENTUALLY REACH THEM AFTER 5 PM TO COOL THEM OFF SOME. WILL LEAVE ADVY AS IS FOR NOW. TONIGHT...WITH LOSS OF HEATING EXPECT THUNDERSTORMS TO WEAKEN AND COVERAGE TO LESSEN. ATTM...MODELS SHOWING THIS BUT THINK HIGH HUMIDITY AIRMASS WILL KEEP THE THREAT OF SHOWERS AROUND ACROSS THE WRN AND NERN FRINGES AFTER MIDNIGHT CLOSER TO AREAS OF UPPER SUPPORT. MUGGY OVERNIGHT WITH LOWS IN THE MID TO UPPER 60S WEST TO LOWER TO MID 70S EAST. THU...FRONTAL BOUNDARY MAKES IT TO ABOUT THE NRN WV TO NRN VA AREA. SUPPORT IN THE UPPER LEVELS WITH FRONTAL CONVERGENCE FAVORS MOST AREAS SEEING LIKELY POPS AFTER MIDDAY. MADE SOME DOWNWARD ADJUSTMENT ON HIGHS AS THINK THE COVERAGE OF STORMS WILL BE SUCH TO KEEP TEMPS DOWN PER RAIN AND/OR CLOUD COVER...WHICH IS CLOSE TO MET MOS. STILL LOOKING AT AMPLE MOISTURE FOR HIGH RAINFALL RATES...SO ADDED HEAVY RAIN TO THE GRIDS TOMORROW...BUT WILL WAIT ON ANY FLASH FLOOD WATCHES. THERE COULD BE SOME SVR STORMS TOMORROW WITH DOWNBURSTS THE MAIN THREAT...IF WE GET ENOUGH HEATING. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 224 PM EDT WEDNESDAY... A SURFACE COLD FRONT WILL RETREAT NORTH AS A SHORT WAVE TROUGH PIVOTS EAST FROM THE OHIO AND TENN VALLEYS. THIS WILL KEEP THE AREA IN A WARM AND HUMID AIR MASS THURSDAY INTO SATURDAY. WITH THE FRONTAL BOUNDARY STALLED NEAR THE AREA...CONVECTION IS POSSIBLE EACH AFTERNOON AND EVENING. A LEE TROUGH DEVELOPS A SURFACE REFECTION THEN TRACKS EAST...PULLING A WEAK COOL FRONT ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY. ONCE THIS FRONT MOVES SOUTH INTO NORTH CAROLINA...AFTERNOON TEMPERATURES WILL RUN BELOW NORMAL BY 5F TO 10F. WE WILL ALSO GET RELIEF FROM THE HIGH DEW POINTS ONCE THE FRONT IS SOUTH OF THE AREA. STORMS WITH THE FRONT WILL HAVE A LOT OF INSTABILITY AND MOISTURE TO WORK WITH. THEREFORE...STRONG TO SEVERE WEATHER IS POSSIBLE FRIDAY AFTERNOON AND EVENING. LINGER LOW LEVEL MOISTURE AND AFTERNOON HEATING UNDER A COLD POOL...MAY GENERATE A FEW STRONG STORMS SATURDAY AFTERNOON. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 235 PM EDT WEDNESDAY... THE MODELS SHOW SURFACE HIGH PRESSURE PERSISTING THROUGH THE WEEKEND OVER THE NORTHEAST...WHICH DRIVES A FRONT SOUTH TO NORTH CAROLINA AND THE COASTAL WATERS. THE FRONT WEAKENS AS THE HIGH MOVES OFFSHORE MONDAY AND TUESDAY. ONCE THIS RIDGE IS OFF SHORE...A LEE TROUGH WILL SETUP OVER THE PIEDMONT AGAIN WITH ANOTHER FRONTAL PASSAGE TUESDAY. IN THE WAKE OF THIS FRONT...ANOTHER AREA OF HIGH PRESSURE WILL BUILD OVER THE REGION. THE WEATHER PATTERN DOES NOT FAVOR MUCH COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. HEAT AND HUMIDITY RETURN BEFORE THE SECOND FRONT PASSAGE...WHICH WILL GIVE THE HIGHEST POPS DURING THIS TIME FRAME. UNTIL FRONTAL TIMING IS MORE CONSISTENT...WILL KEEP POPS AT A CHANCE. TEMPERATURES WILL MODERATE ABOVE NORMAL STARTING MONDAY AND LAST UNTIL THE FRONT IS SOUTH OF THE AREA...WHICH COULD BE THURSDAY OR FRIDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 120 PM EDT WEDNESDAY... WILL SEE TS IN VICINITY OVER THE MTNS INTO ROANOKE THIS AFTERNOON WITH LESS COVERAGE AT LYH/DAN. WILL HAVE TEMPO FOR TS AT BLF/LWB EARLY AND AMEND AS NECESSARY IF STORMS APPROACH TERMINALS. OUTSIDE OF STORMS SHOULD SEE VFR CONDITIONS. IN THE STORMS...HEAVY RAIN AND MVFR OR LOWER EXPECTED WITH GUSTY WINDS AS WELL. THOSE FLYING ACROSS THE MTNS AND PIEDMONT WILL ENCOUNTER TOWERING CU AND CBS ESPECIALLY ALONG/WEST OF THE BLUE RIDGE MTNS. ACTIVITY WILL WANE THIS EVENING WITH LOSS OF HEATING BUT WE MAY SEE SHOWERS LINGER OVERNIGHT IN A FEW SPOTS. ATTM...LEANING TO VFR CONDITIONS TRANSITIONING TO MVFR OR LOWER AT THE MTN TERMINALS AND MVFR OUT EAST FOR FOG. ANY RAIN NEAR/AT TERMINALS AND CLEARING SKIES OVERNIGHT SHOULD ALLOW FOR FOG DEVELOPMENT. FOG WILL SLOWLY LIFT AROUND 12-14Z THU WITH STORMS HOLD OFF UNTIL AFTER 18Z...ALTHOUGH A FEW MAY FORM AGAIN BY 18Z IN THE MTNS. THURSDAY AFTERNOON...A COLD FRONT APPROACHES THE REGION AND WORKS IN FROM THE NORTH THURSDAY NIGHT INTO FRIDAY. THIS WILL RESULT IN MORE WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON/EVENING... WITH ADDITIONAL STORMS OVER THE SOUTHERN PART OF THE FORECAST AREA FRIDAY WITH THE FRONT STILL NEARBY. FRIDAY NIGHT INTO SUNDAY...SOME LINGERING SHOWERS/STORMS WILL STILL BE POSSIBLE...WITH LATE NIGHT/EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG. && .CLIMATE... RECORD HIGH TEMPS FOR TODAY... ROANOKE 102 IN 1977 LYNCHBURG 99 IN 1942 DANVILLE 101 IN 1980 BLACKSBURG 94 IN 1988 BLUEFIELD 90 IN 2006 && .EQUIPMENT... NOAA ALL HAZARDS RADIO FOR THE HINTON TRANSMITTER REMAINS OFF THE AIR. COMMERCIAL POWER HAS BEEN RESTORED...BUT TELCO SIGNAL IS NOT REACHING THE SITE. IT IS POSSIBLE THIS MAY BE FIXED TODAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ047. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...WP SHORT TERM...RCS LONG TERM...RCS/WP AVIATION...WP CLIMATE... EQUIPMENT...
Hazardous weather outlook, Jul 18, 2:58 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 258 PM EDT WED JUL 18 2012 VAZ047-191900- BUCKINGHAM- 258 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022>024-034-035-045-046-191900- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- 258 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND HEAVY RAIN. HEAT INDICES WILL ALSO SURGE TO AROUND 100 TO 104 DEGREES IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009>020-032-033-WVZ042>045-191900- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-PATRICK-FRANKLIN-MERCER-SUMMERS-MONROE-GREENBRIER- 258 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE STRONG TO POSSIBLY SEVERE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND TORRENTIAL DOWNPOURS WHICH COULD LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043-044-058-059-191900- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 258 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES SHOULD TOP OUT IN THE 100 TO 104 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 2:13 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT WED JUL 18 2012
NCZ001>003-018-019-VAZ016-181915-
ALLEGHANY NC-ASHE NC-CARROLL VA-SURRY NC-WATAUGA NC-WILKES NC-
213 PM EDT WED JUL 18 2012
...SLOW MOVING THUNDERSTORMS WILL BRING HEAVY RAINS TO AREAS ALONG
AND EITHER SIDE OF THE BLUE RIDGE ...
AT 204 PM EDT...THUNDERSTORMS WITH HEAVY RAIN EXTENDED ALONG THE
BLUE RIDGE FROM NEAR FANCY GAP VIRGINIA SOUTHWEST TO BLOWING ROCK
AND BOONE. THESE STORMS WERE SLOW MOVING...DRIFTING EAST AT 5 MPH.
ONE HOUR RAINFALL RATES UP TO 2 OR 3 INCHES WILL CREATE PONDING OF
WATER ON ROADS AND FLOOD ROADSIDE DITCHES AND SOME CULVERTS. SMALL
STREAMS WILL ALSO RESPOND BY RISING QUICKLY.
IN ADDITION...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
WILL OCCUR.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE....LOWGAP...STONE
MOUNTAIN...LAUREL SPRINGS...IDLEWILD AND DEEP GAP.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3632 8159 3656 8097 3656 8084 3660 8087
3664 8077 3660 8063 3635 8098 3609 8149
3611 8155 3611 8176
WPSpecial weather statement, Jul 18, 2:35 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT WED JUL 18 2012 VAZ032-181900- PATRICK VA- 235 PM EDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT PATRICK COUNTY... AT 234 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STUART... MOVING WEST AT 5 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR STUART AROUND 300 PM. LAT...LON 3660 8040 3671 8034 3668 8017 3656 8022
Special weather statement, Jul 18, 2:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 256 PM EDT WED JUL 18 2012 VAZ047-181930- BUCKINGHAM VA- 256 PM EDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY... AT 252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF DILLWYN...MOVING EAST AT 10 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ANDERSONVILLE AROUND 305 PM AND DILLWYN AROUND 330 PM. LAT...LON 3734 7846 3750 7871 3760 7861 3753 7835
Special weather statement, Jul 18, 3:05 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT WED JUL 18 2012
VAZ010>012-WVZ042-181945-
BLAND VA-GILES VA-MERCER WV-WYTHE VA-
305 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT BLAND...GILES...MERCER AND WYTHE
COUNTIES...
AT 302 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ROCKY GAP...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CHAPEL AROUND 325 PM...WHITE GATE AROUND 335
PM AND WILLOWTON AROUND 345 PM.
LAT...LON 3744 8118 3739 8077 3738 8078 3737 8076
3714 8085 3711 8093 3704 8090 3690 8096
3695 8130Special weather statement, Jul 18, 3:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT WED JUL 18 2012
WVZ045-182015-
GREENBRIER WV-
341 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
RENICK...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR FALLING SPRING AROUND 350 PM AND RORER AROUND
355 PM.
LAT...LON 3818 8035 3811 8035 3806 8028 3804 8021
3805 8018 3804 8016 3806 8011 3802 8005
3786 8031 3809 8063 3823 8044Special weather statement, Jul 18, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT WED JUL 18 2012
VAZ017-033-182030-
FLOYD VA-FRANKLIN VA-
400 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT FLOYD AND FRANKLIN COUNTIES...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
FLOYD...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENDICOTT AROUND 430 PM.
LAT...LON 3689 8033 3699 8024 3693 8007 3686 8019
3687 8025 3686 8027The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:27 PM EDT | Special Weather Statement | RNK | Grayson | 33 min |
| Jul 18, 12:35 PM EDT | Special Weather Statement | RNK | Grayson | 40 min |
| Jul 18, 1:13 PM EDT | Special Weather Statement | RNK | Tazewell | 62 min |
| Jul 18, 1:57 PM EDT | Special Weather Statement | RNK | Alleghany | 48 min |
| Jul 18, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 62 min |
| Jul 18, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 1 more | 75 min |
| Jul 18, 2:35 PM EDT | Special Weather Statement | RNK | Patrick | 25 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | RNK | Buckingham | 34 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | RNK | Bland | 40 min |
| Jul 18, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 57 min |
| Jul 18, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 28 min |
| Jul 18, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 17 min |
| Jul 18, 4:08 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jul 18, 4:18 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 44 min |
| Jul 18, 4:19 PM EDT | Special Weather Statement | RNK | Botetourt | 26 min |
| Jul 18, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 54 min |
| Jul 18, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 67 min |
| Jul 18, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 49 min |
| Jul 18, 5:33 PM EDT | Flash Flood Warning | RNK | Buckingham | 3 hr |
| Jul 18, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 62 min |
| Jul 18, 2:13 PM EDT | Special Weather Statement | RNK | Alleghany | 62 min |
| Jul 18, 2:40 PM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Wilkes | 3 hr |
| Jul 18, 2:50 PM EDT | Areal Flood Advisory | RNK | Watauga, Wilkes | 3 hr |
| Jul 18, 3:01 PM EDT | Areal Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 11 min |
| Jul 18, 3:11 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 3 hr |
| Jul 18, 3:41 PM EDT | Special Weather Statement | RNK | Greenbrier | 34 min |
| Jul 18, 5:46 PM EDT | Special Weather Statement | RNK | Greenbrier | 29 min |
| Jul 18, 6:55 PM EDT | Special Weather Statement | RNK | Greenbrier | 35 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.